Nebraska, 2013Tornadoes and Flash Flooding in Nebraska, May 29 to 30, 2013
May 29 to 30, 2013 · NWS LBF · 26 events in 9 counties and zones
A deep upper level trough of low pressure intersected a cold front, with strong to severe thunderstorm development the result.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $160,000
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep upper level trough of low pressure intersected a cold front, with strong to severe thunderstorm development the result.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 29, 12:03 AM CST, 13 minutes earlier.
Area forecast discussion, May 29, 12:03 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
103 AM CDT WED MAY 29 2013
.SYNOPSIS...
ISSUED AT 336 PM CDT TUE MAY 28 2013
A DEEP UPPER LEVEL TROF WILL MOVE EAST TONIGHT AND WEDNESDAY AND
CUTOFF ACROSS THE DAKOTAS THURSDAY. THE UPPER LOW AND ASSOCIATED
COLD POOL WILL INFLUENCE THE WEATHER IN NRN NEBRASKA THROUGH
SATURDAY WITH SHOWERS AND THUNDERSTORMS. SEVERE WEATHER WILL
CONTINUE TO DEVELOP TONIGHT THROUGH WEDNESDAY EVENING. A PACIFIC
COLD FRONT WILL MOVE THROUGH WEDNESDAY PUTTING AN END TO STORM
ACTIVITY FROM WEST TO EAST.
&&
.UPDATE...
ISSUED AT 102 AM CDT WED MAY 29 2013
WILL BE UPDATING THE FORECAST SHORTLY TO INCLUDE A NEW SEVERE
THUNDERSTORM WATCH FOR THE CENTRAL SANDHILLS...AND PORTIONS OF
CENTRAL NEBRASKA THROUGH 7 AM CDT. AN IMPRESSIVE LINE OF STORMS
HAS DEVELOPED ACROSS WEST CENTRAL NEBRASKA OVER THE PAST HOUR AND
HAS INCREASED IN INTENSITY OVER THE PAST HALF AN HOUR OR SO.
ATTM...THE MAIN THREAT IS GUSTY STRAIGHT LINE WINDS...IN
PARTICULAR ACROSS EASTERN PORTIONS OF
MCPHERSON...THOMAS...LOGAN...CUSTER AND BLAINE COUNTIES IN
ASSOCIATION WITH A SMALL...BUT POTENT VORTICITY MAX CENTERED OVER
EASTERN MCPHERSON COUNTY...MAY PRODUCE SOME GUSTY WINDS UP TO 60
MPH OVER THE NEXT SEVERAL HOURS AS IT MOVES EAST NORTHEAST.
UPDATE ISSUED AT 1115 PM CDT TUE MAY 28 2013
UPDATED TO EXTEND SEVERE THUNDERSTORM WATCH THROUGH 29/06Z.
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 336 PM CDT TUE MAY 28 2013
SCATTERED TSTMS ARE STARTING TO DEVELOP IN THE WESTERN HIGH PLAINS
IN RESPONSE TO A MID LEVEL WAVE EJECTING EAST ACROSS THE AREA FROM
THE WESTERN CONUS UPPER TROUGH. SFC LOW PRESSURE IS DEEPENING ACROSS
EASTERN COLORADO THIS AFTERNOON...AND SFC WINDS ARE RESPONDING AS
EASTERLY FLOW DEVELOPING ACROSS NORTHEAST COLORADO AND THE NEB
PANHANDLE. THIS WILL HELP ADVECT HIGHER DEW POINTS WEST THIS
EVENING...AND A FEW SEVERE STORMS ARE POSSIBLE. LATER THIS
EVENING...THE LLJ WILL INCREASE AS HIGHER MOISTURE CONTINUES TO
ADVECT INTO THE AREA. WARM AIR ADVECTION ALSO INCREASES...AND THIS
SHOULD SUPPORT A CLUSTER OF STORMS MOVING EAST ACROSS NORTH CENTRAL
NEB AND THE SANDHILLS.
THE WESTERN CONUS UPPER TROUGH MOVES EAST INTO THE PLAINS
WEDNESDAY...AND A FAIRLY SIGNIFICANT OUTBREAK OF SEVERE WEATHER
COULD RESULT. THIS LOOKS MOST LIKELY FROM CENTRAL OK AND
KS...NORTHWARD INTO SOUTH CENTRAL NEB WHERE SHEAR PROFILES LOOKS
BEST. ACROSS OUR AREA...AN SFC TROUGH/PACIFIC COLD FRONT SHOULD
FOCUS TSTM ACTIVITY DURING THE AFTERNOON INVOF HWY 83. SOME OF THE
ACTIVITY COULD BE STRONG OR SEVERE. UPSCALE GROWTH INTO AN MCS IS
POSSIBLE DURING THE EVENING ACROSS CENTRAL/NORTH CENTRAL
NEB.
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 336 PM CDT TUE MAY 28 2013
ALL MODELS ARE ON-BOARD FORMING A CUTOFF 500MB LOW ACROSS THE DAKOTAS
THURSDAY. THE ASSOCIATED TROF WILL BECOME HIGHLY NEGATIVELY TILTED
WHICH WILL CAUSE THE LOW TO MOVE VERY SLOWLY TH RU THE NRN STATES. A
VIGOROUS UPPER LEVEL TROF WILL PRECEDE THE FORMATION OF THE CUTOFF
WEDNESDAY NIGHT. THE ASSOCIATED PACIFIC COLD FRONT WILL MOVE THRU
NCNTL NEB WEDNESDAY EVENING AND LIKELY POPS ARE OPERATING AHEAD OF
THE FRONT AS THIS WEATHER SYSTEM HAS A HISTORY OF PRODUCING HEAVY
RAIN ACROSS THE GREAT PLAINS AND MIDWEST.
WINDS ALOFT AND AT THE LOW LEVELS WEDNESDAY EVENING ARE MOSTLY SOUTH
AND THE MOISTURE IS DEEP WITH PWAT OVER AN INCH SUGGESTING THE STORM
MODE MAY TRANSITION FROM SINGLE CELL SEVERE TO MULTICELL NON-SEVERE.
EITHER WAY WITH THE UPPER LOW SETTLING ACROSS THE NRN PLAINS
THURSDAY...A STRONG PACIFIC COLD FRONT WILL MOVE THROUGH WEDNESDAY
NIGHT PRODUCING DRIER CONDITIONS THURSDAY AND FRIDAY. THE UPPER
LEVEL COLD POOL WILL IMPACT NRN NEB THURSDAY AND FRIDAY WITH
ISOLATED TO SCATTERED DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS.
TEMPERATURES COOL INTO THE 60S AND 70S WITH PARTLY CLOUDY SKIES AND
LOWS WILL FALL INTO THE 40S AND 50S.
FRIDAY NIGHT THROUGH WEDNESDAY MORNING...
THE UPPER LEVEL COLD POOL WILL CONTINUE TO AFFECT NRN NEBRASKA
FRIDAY NIGHT AND SATURDAY WITH MAINLY ISOLATED SHOWERS AND
THUNDERSTORMS. THE LOW WILL MOVE EAST SATURDAY NIGHT WITH HIGH
PRESSURE BUILDING THROUGH THE FCST AREA SUNDAY MORNING. THUS THE
COOLEST WEATHER IS EXPECTED SATURDAY AND SUNDAY MORNING WITH HIGHS
ONLY IN THE 60S SATURDAY WITH CLOUDS OVERHEAD. SKIES CLEAR SATURDAY
NIGHT WILL PRODUCE LOWS IN THE 40S.
THE SFC HIGH WILL MOVE EAST SUNDAY WITH SOUTHERLY RETURN FLOW
DEVELOPING UP THE HIGH PLAINS. SFC DEW POINTS IN THE 40S
SUNDAY RISE TO THE 50S MONDAY AND NEAR 60 EAST TUESDAY AS SOUTH
WINDS CONTINUE. THE MODELS SUGGEST ISOLATED DIURNALLY DRIVEN TSTMS
COULD DEVELOP MONDAY NIGHT THROUGH TUESDAY NIGHT. HIGH TEMPERATURES
RISE INTO THE 70S AND 80S MONDAY AND TUESDAY. BOTH THE ECM AND GFS
SUGGEST A WEAK COLD FRONT WILL DROP THROUGH TUESDAY NIGHT.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 102 AM CDT WED MAY 29 2013
OVER THE NEXT 24 HOURS...THUNDERSTORMS WILL BE A THREAT TO WESTERN
AND NORTH CENTRAL NEBRASKA AND ARE EXPECTED TO IMPACT THE KVTN AND
KLBF TERMINALS OVERNIGHT TONIGHT AND DURING THE AFTERNOON AND
EVENING HOURS ON WEDNESDAY. CIGS IN THE VICINITY OF THUNDERSTORMS
WILL DROP TO 2500 TO 5000 FT AGL WITH GUSTY WINDS UP TO 40 KTS
POSSIBLE. LATER TONIGHT...THERE IS A THREAT OF CIGS BLO 1000 FT
AGL...PARTICULARLY THIS MORNING FOR BOTH TERMINALS. AT THIS
TIME...CONFIDENCE IN THIS OCCURRING IS SMALL AND WILL NOT INCLUDE
MENTION IN THE 06Z TAFS.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
UPDATE...CLB
SYNOPSIS...CDC
SHORT TERM...TAYLOR
LONG TERM...CDC
AVIATION...CLB
Hazardous weather outlook, May 28, 11:30 AM CST, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1230 PM CDT TUE MAY 28 2013
NEZ004>010-022>029-035>038-056>059-069>071-094-291730-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1230 PM CDT TUE MAY 28 2013 /1130 AM MDT TUE MAY 28 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS...A FEW SEVERE...ARE EXPECTED TO DEVELOP
ACROSS NORTHEAST COLORADO AND THE PANHANDLE OF NEBRASKA LATE THIS
AFTERNOON. THE STORMS WILL SPREAD INTO PORTIONS OF SOUTHWEST
THROUGH NORTH CENTRAL NEBRASKA DURING THE EVENING. THE STORMS WILL
MOST LIKELY CONGEAL INTO A COMPLEX OF STORMS ACROSS NORTH CENTRAL
NEBRASKA BY LATE EVENING. THE MAIN SEVERE HAZARDS WITH THE STORMS
THIS AFTERNOON AND EVENING WILL BE LARGE HAIL TO GOLF BALL
SIZE AND DAMAGING WINDS TO 60 MPH. HEAVY RAIN COULD ALSO DEVELOP
LATER TONIGHT...ESPECIALLY ACROSS NORTH CENTRAL NEBRASKA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A PACIFIC COLD FRONT WILL SWEEP INTO WESTERN NEBRASKA WEDNESDAY
AFTERNOON...AND SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT. A
FEW OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS. THE STORMS MAY GROW INTO A COMPLEX OF STORMS AS THEY MOVE
EAST WEDNESDAY EVENING INTO CENTRAL AND NORTH CENTRAL
NEBRASKA...WHERE LOCALLY HEAVY RAIN WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND
AGAIN WEDNESDAY AND WEDNESDAY EVENING.
&&
THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE
TAYLOR
In the hours before
Special weather statement, May 28, 8:35 PM CST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
935 PM CDT TUE MAY 28 2013
NEZ005-094-290330-
EASTERN CHERRY NE-WESTERN CHERRY NE-
935 PM CDT TUE MAY 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 1030
PM CDT/930 PM MDT/...
AT 829 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTH OF
KILGORE TO 16 MILES WEST OF MERRITT RESERVOIR DAM...AND MOVING EAST
AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
VALENTINE...
CROOKSTON...
MERRITT RESERVOIR DAM...
ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA...
HIGHWAY 97 CROSSING THE NIOBRARA RIVER...
SCHLAGEL CREEK STATE WILDLIFE MANAGEMENT AREA...
BIG ALKALI LAKE STATE WILDLIFE MANAGEMENT AREA...
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 201 AND 222.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 169 AND 203.
THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 97 AND 141.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
POWER
Special weather statement, May 28, 8:54 PM CST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
854 PM MDT TUE MAY 28 2013
NEZ022-290330-
GARDEN NE-
854 PM MDT TUE MAY 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARDEN COUNTY UNTIL 930
PM MDT...
AT 853 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
LISCO TO 8 MILES SOUTH OF OSHKOSH...AND MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
OSHKOSH...
LEWELLEN...
INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD...
SUGAR LOAF HILL...
WINDLASS HILL...
ASH HOLLOW STATE HISTORICAL PARK...
BLUEWATER BATTLEFIELD STATE HISTORICAL PARK...
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 118.
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
MASEK
Local storm report, May 28, 9:12 PM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1012 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL 1 W OSHKOSH 41.41N 102.36W
05/28/2013 E1.75 INCH GARDEN NE PUBLIC
&&
MPOWERLocal storm report, May 28, 9:51 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1051 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM HAIL 18 NNE LEWELLEN 41.57N 102.01W
05/28/2013 E1.50 INCH GARDEN NE PUBLIC
&&
MPOWERLocal storm report, May 28, 11:10 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1210 AM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL 3 NW GRANT 40.88N 101.77W
05/28/2013 E1.00 INCH PERKINS NE PUBLIC
&&
MPOWERSpecial weather statement, May 28, 11:53 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1253 AM CDT WED MAY 29 2013
NEZ058-059-290700-
LINCOLN NE-PERKINS NE-
1253 AM CDT WED MAY 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERKINS AND LINCOLN
COUNTIES UNTIL 200 AM CDT/100 AM MDT/...
AT 1251 AM CDT/1151 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12
MILES SOUTH OF RINGGOLD TO ELSIE...AND MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
NORTH PLATTE...
HERSHEY...
GRAINTON...
WALLACE...
DICKENS...
LAKE MALONEY STATE RECREATION AREA...
BIRDWOOD...
BECK...
KEITH...
SOMERSET...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 156 AND 187.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 66 AND 104.
THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 15.
POWER
Event by event
19 hail, 3 thunderstorm wind, 2 flash flood, 2 tornado. Local standard time, as filed.
Thunderstorm Wind, Lincoln
- When
- May 29, 12:16 AM CST
- Where
- Lincoln County, 8.43 mi SSW of North Platte
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.040, -100.850
Straight line winds between 65 and 90 mph destroyed a pole barn that measured 73 by 30 feet. That debris hit a second building, damaging the roof, south wall, and windows.
Thunderstorm Wind, Brown
- When
- May 29, 1:30 AM CST
- Where
- Brown County, 25 mi S of Johnstown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 42.210, -100.020
Large limbs blown down, and a metal tractor rim was thrown twenty yards.
Hail, Frontier
- When
- May 29, 12:12 PM CST
- Where
- Frontier County, 0.52 mi E of Curtis
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 40.630, -100.510
Hail, Lincoln
- When
- May 29, 12:49 PM CST
- Where
- Lincoln County, Maxwell
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.080, -100.530
Hail, Hayes
- When
- May 29, 12:59 PM CST
- Where
- Hayes County, 10.35 mi SSE of Hayes Center
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.380, -100.950
Hail, Hayes
- When
- May 29, 12:59 PM CST
- Where
- Hayes County, 10.36 mi S of Hayes Center
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.370, -101.020
Hail, Hayes
- When
- May 29, 2:00 PM CST
- Where
- Hayes County, 0.53 mi W of Hayes Center
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 40.520, -101.030
Hail, Lincoln
- When
- May 29, 2:08 PM CST
- Where
- Lincoln County, 9.67 mi N of Brady
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.170, -100.370
Hail, Lincoln
- When
- May 29, 2:16 PM CST
- Where
- Lincoln County, 7.83 mi WSW of Wellfleet
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 40.710, -100.870
Hail, Chase
- When
- May 29, 1:20 PM MST
- Where
- Chase County, 6.56 mi SSE of Champion
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.380, -101.710
Hail, Lincoln
- When
- May 29, 2:32 PM CST
- Where
- Lincoln County, 10.89 mi NE of Maxwell
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 41.190, -100.380
Hail, Chase
- When
- May 29, 1:33 PM MST
- Where
- Chase County, 5.27 mi SSW of Champion
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 40.400, -101.790
Hail, Custer
- When
- May 29, 2:41 PM CST
- Where
- Custer County, 8.1 mi SW of Callaway
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.210, -100.030
Hail, Custer
- When
- May 29, 3:07 PM CST
- Where
- Custer County, 5.08 mi NNW of Callaway
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 41.370, -99.960
Hail, Custer
- When
- May 29, 3:25 PM CST
- Where
- Custer County, 2.76 mi N of Weissert
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 41.510, -99.450
Flash Flood, Custer
- When
- May 29, 3:35 PM CST
- Where
- Custer County, 1.55 mi E of Merna to 2.67 mi ESE of Merna
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 41.480, -99.740
Flood water flowing across the road.
Hail, Custer
- When
- May 29, 3:45 PM CST
- Where
- Custer County, 2.18 mi WNW of Sargent
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 41.640, -99.410
Tornado, Custer
- When
- May 29, 3:46 PM CST
- Where
- Custer County, 0.86 mi NW of Comstock
- Rating
- EF0
- Path length
- 0.25 mi
- Path width
- 35 yd
- Reported by
- Law Enforcement
- Coordinates
- 41.560, -99.260
At 1545CST, a tornado briefly touched down a half mile west of Comstock with no damage produced. Average path width was 35 yards.
Hail, Garfield
- When
- May 29, 4:10 PM CST
- Where
- Garfield County, Burwell
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.780, -99.130
Hail, Garfield
- When
- May 29, 4:28 PM CST
- Where
- Garfield County, 7.91 mi NE of Burwell
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.860, -99.020
Hail, Garfield
- When
- May 29, 4:30 PM CST
- Where
- Garfield County, 7.91 mi NE of Burwell
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.860, -99.020
Tornado, Wheeler
- When
- May 29, 5:08 PM CST
- Where
- Wheeler County, 2.92 mi SW of Bartlett
- Rating
- EF0
- Path length
- 0.2 mi
- Path width
- 35 yd
- Reported by
- Public
- Coordinates
- 41.850, -98.590
At 1708CST, a tornado briefly touched down 3 miles southwest of Bartlett with no damage produced. Average path width was 35 yards.
Hail, Holt
- When
- May 29, 5:13 PM CST
- Where
- Holt County, 2.64 mi WNW of Inman
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 42.380, -98.600
Hail, Holt
- When
- May 29, 5:20 PM CST
- Where
- Holt County, 1.68 mi ESE of (Onl)o Neill Arpt
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 42.460, -98.650
Thunderstorm Wind, Holt
- When
- May 29, 5:30 PM CST
- Where
- Holt County, 4.79 mi ENE of O Neill
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 42.450, -98.560
Three center pivots were overturned, with two large trees also uprooted.
Flash Flood, Custer
- When
- May 29, 6:21 PM CST to May 30, 12:08 AM CST
- Where
- Custer County, 4.64 mi NNW of Berwyn to 8.31 mi N of Merna
- Cause
- Heavy Rain
- Property damage
- $40,000
- Reported by
- Law Enforcement
- Coordinates
- 41.410, -99.540
Thunderstorms trained to produced 3 to 5 inches of heavy rainfall where emergency management reported flooding with water over some roads in Broken Bow, a bridge was washed out on the Callaway Road and flooding over the road 4 miles west of Broken Bow.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in New York, May 29, 20131 death · $306,000 · 2 in hail · 39 events
- Flash Flooding and Flooding in Iowa, May 29 to 30, 2013$4.6 million · 1.5 in hail · 56 events
- Tornadoes and Hail in Nebraska, May 29 to 30, 2013$2.8 million · EF1 · 31 events
- Tornadoes and Flash Flooding in New York, May 29, 20131 injured · EF2 · 38 events
- Tornadoes and Hail in Oklahoma, May 29 to 30, 2013$138,000 · EF1 · 42 events
- Flash Flooding and Flooding in South Dakota, May 29 to 30, 2013$525,000 · 6 events
- Hail and Damaging Winds in Texas, May 29, 2013$249,000 · 2 in hail · 19 events
- Tornado and Damaging Winds in Kansas, May 29, 2013$130,000 · EF1 · 6 events
- Tornadoes and Hail in Kansas, May 29, 2013$150,000 · EF0 · 24 events
- Tornado and Flash Flooding in Iowa, May 29 to 31, 2013$160,000 · EF0 · 18 events
- Tornadoes and Hail in Kansas, May 29, 2013$54,000 · EF0 · 29 events
- Damaging Winds in Wisconsin, May 29, 2013$120,000 · 70 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 450037, 450036, 449799, 449800, 449801, 449802, 449804, 449803, 449805, 449806, 449808, 449809, 449807, 449810, 449811, 449791, 450038, 449789, 450039, 449812, 449813, 449790, 449814, 449816, 449815, 449792.